Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What are the chances of recurring labyrinthitus after another high altitude trek also will diamox decrease further effects of altitude ?

Hi, I was diagnosed with labyrinthitus after a high altitude trek a couple years ago and it cleared up after about 3 weeks of rest. What are the chances of it recurring if I go and do another high altitude trek? I was advised to take diamox as this will decrease any further efects of altitude while on a trek - is this correct?
Asked On : Thu, 15 Mar 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Labrynthitis is a term used to refer inflammation in the inner ear leading to vertigo, imbalance, nausea and vomiting. Though the cause is not known, sometimes attributed to viral infections, electrolyte disturbances and others.

High altitude can mimick symptoms of labrynthitis, which occurs atmospheric pressure changes as well as low oxygen levels. The condition referred to as altitude sickness. Diamox is useful in treating altitude sickness. Thus you may not feel the same symptoms as you had in earlier.

Hope this answers your query.

Wish you good health.

Answered: Thu, 15 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor